Alert archive / Utah / Wind Advisories in 2026
Wind Advisory 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Mar 11, 2026, 10:33 AM MDT for 10 counties in Utah. It took effect at Mar 12, 2026, 12:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2026, 10:33 AM MDT (16:33 UTC)
- In effect from
- Mar 12, 2026, 12:00 PM MDT
- Expired
- Mar 12, 2026, 7:05 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
Counties Box Elder County, UT, Cache County, UT, Davis County, UT, Duchesne County, UT, Morgan County, UT, Rich County, UT, Salt Lake County, UT, Summit County, UT, Wasatch County, UT, Weber County, UT
The radar
The Salt Lake City radar (KMTX), 74 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
054 WWUS75 KSLC 111633 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1033 AM MDT Wed Mar 11 2026 UTZ110-112-120745- /O.NEW.KSLC.WI.Y.0004.260312T1800Z-260313T0300Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Including the following locations - Mirror Lake Highway, Mantua, Logan Summit, and Moon Lake 1033 AM MDT Wed Mar 11 2026 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT THURSDAY... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. Strongest winds will be along exposed ridgelines. * WHERE...Wasatch Mountains I-80 North and western Uinta Mountains. * WHEN...From noon to 9 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Gusty winds may impact travel on Logan Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
3 follow-up statements
569 WWUS75 KSLC 120653 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1253 AM MDT Thu Mar 12 2026 UTZ110-112-122200- /O.CON.KSLC.WI.Y.0004.260312T1800Z-260313T0300Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Including the following locations - Moon Lake, Mantua, Mirror Lake Highway, and Logan Summit 1253 AM MDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph expected. Strongest winds will be along exposed ridgelines. * WHERE...Wasatch Mountains I-80 North and Western Uinta Mountains. * WHEN...From noon today to 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Gusty winds may impact travel on Logan Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov LC
171 WWUS75 KSLC 121831 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1231 PM MDT Thu Mar 12 2026 UTZ110-112-130300- /O.CON.KSLC.WI.Y.0004.000000T0000Z-260313T0300Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Including the following locations - Mirror Lake Highway, Moon Lake, Logan Summit, and Mantua 1231 PM MDT Thu Mar 12 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 70 mph expected. Strongest winds will be along exposed ridgelines. * WHERE...Wasatch Mountains I-80 North and Western Uinta Mountains. * WHEN...Until 9 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Gusty winds may impact travel on Logan Summit. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles and vehicles with trailers. Use extra caution. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov CRK
536 WWUS75 KSLC 130105 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 705 PM MDT Thu Mar 12 2026 UTZ110-112-130215- /O.CAN.KSLC.WI.Y.0004.000000T0000Z-260313T0300Z/ Wasatch Mountains I-80 North-Western Uinta Mountains- Including the following locations - Logan Summit, Moon Lake, Mantua, and Mirror Lake Highway 705 PM MDT Thu Mar 12 2026 ...WIND ADVISORY IS CANCELLED... Winds are decreasing across northern Utah early this evening, and will continue to diminish over the next few hours. As such the Wind Advisory has been cancelled. $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity. For information on potential travel impacts visit http://udottraffic.utah.gov MPS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Mar 10, 10:18 PM MDT, 12 hours 15 minutes earlier. Its key messages:
- Gusty winds will continue dwindling this evening as mid-level winds gradually taper off.
- Following the passage of todays frontal boundary, temperatures will cool to near-normal tomorrow (Wednesday) before warming 10-15F above normal Thursday-Saturday.
- Another dry front will traverse the area late Saturday, cooling temperatures down to near-normal on Sunday. Following this, anomalously strong ridging will result in a notable warm-up starting Monday, continuing to warm through the week.
Area forecast discussion, Mar 10, 10:18 PM MDT, 12 hours 15 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1018 PM MDT Tue Mar 10 2026 .KEY MESSAGES... - Gusty winds will continue dwindling this evening as mid-level winds gradually taper off. - Following the passage of todays frontal boundary, temperatures will cool to near-normal tomorrow (Wednesday) before warming 10-15F above normal Thursday-Saturday. - Another dry front will traverse the area late Saturday, cooling temperatures down to near-normal on Sunday. Following this, anomalously strong ridging will result in a notable warm-up starting Monday, continuing to warm through the week. && .DISCUSSION... A few gusts nearing 40+ mph have been observed over the last hour across the Uinta Basin, Provo Canyon, and I-15 South at the border of Salt Lake and Provo Counties while everywhere else across the CWA has seen winds dwindle. This downtrend will continue as mid-level winds weaken further through the evening as high pressure builds into the area keeping conditions benign with clear skies expected on Wednesday. However, 500mb flow remains somewhat elevated across the region which will yield some stronger winds and gusts across our higher terrain tomorrow afternoon. On Thursday, mid-level flow looks to strengthen once again with winds expected to mix down to the surface in the afternoon hours. This windy pattern is forecast to persist through at least Saturday evening as enhanced mid-level flow remains in place with the windiest day in this forecast appearing to be Saturday due to a deepening upper trough to our east. This will also be reinforced as a dry front traverses the area in the afternoon hours on Saturday. While valley locations sit well below wind advisory criteria at this time on Saturday (a near zero chance of gusts >45mph for 3+ hrs across valleys), a few higher elevation locations exhibit a roughly 40-60% chance of meeting wind advisory criteria (gusts >58mph for 3+ hrs across higher terrain) such as our central UT mountains, the Wasatch Plateau / Book Cliffs, High Uintas, and perhaps the Bear River Range. Additionally, there is a window Saturday afternoon where sustained winds could meet high wind warning criteria across Uinta County, WY (sustained winds > 40mph for at least an hr). Winds look to remain elevated across higher terrain from Sunday on, though are expected to remain below any headline criteria at this time. Ensembles continue to hone in on a notably warm and dry period developing next week featuring temperatures we would expect to see near the end of spring into early summer as an anomalously strong ridge develops over the western U.S.. Temperatures on Sunday are expected to remain near-normal following the passage of Saturdays dry front before warming significantly. Temperatures across the majority of the state will warm to around 10-15F above normal with lower Washington county potentially reaching 15-20F above normal (80- 90% chance of temperatures reaching or exceeding 85F). It will only get warmer and drier through the week with Wednesday featuring a 50- 60% chance of reaching or exceeding 80F and a >95% chance of exceeding 90F across lower Washington County. This would smash the record for the earliest 80F day at KSLC, with the record earliest 80F day occurring on 3/31. Ensembles remain in great agreement that even past this 7 day forecast, temperatures will remain anomalously greater than normal across the forecast area with little to no precipitation in sight. && .AVIATION...KSLC...VFR conditions will prevail through the period. Northwest winds will gradually diminish into the overnight hours, becoming light southeasterly during the 10-12Z timeframe. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail through the TAF period. Northwesterly winds this evening will gradually diminish overnight. Terrain driven winds can be expected Wednesday across the north with light northerly winds across southern Utah. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Worster AVIATION...Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.